MAUDE Adverse Event Report: CAREFUSION 3-PORT MANIFOLD W/EXT SET; INTRAVASCULAR ADMINISTRATION SET

CAREFUSION 3-PORT MANIFOLD W/EXT SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20519E
Medical Device Problem Codes Complete Blockage (1094); Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 3-port manifold w/ext set malfunctioned on 134 occasions.The following information was provided by the initial reporter: material no: 20519e batch(lot) no: unknown.It was reported from anesthesia that several extension tubing sets were found to have the distal port facing the wrong direction.There was no patient involvement.It was brought to my attention today that the same lot # for the bd smartsite extension set with the 3 port manifold that is used for anesthesia medications has a defect with some of the supply.The distal port is facing the wrong direction which makes the medication go up the line instead of down and into the patient¿s system.
 
Event or Problem Description
It was reported that 3-port manifold w/ext set malfunctioned on 139 occasions.The following information was provided by the initial reporter: material no: 20519e batch(lot) no: 20016722.It was reported from anesthesia that several extension tubing sets were found to have the distal port facing the wrong direction.There was no patient involvement.It was brought to my attention today that the same lot # for the bd smartsite extension set with the 3 port manifold that is used for anesthesia medications has a defect with some of the supply.The distal port is facing the wrong direction which makes the medication go up the line instead of down and into the patient¿s system.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information/corrections: b.5.Describe event or problem: it was reported that 3-port manifold w/ext set malfunctioned on 139 occasions.The following information was provided by the initial reporter: material no: 20519e batch(lot) no: 20016722 it was reported from anesthesia that several extension tubing sets were found to have the distal port facing the wrong direction.There was no patient involvement.It was brought to my attention today that the same lot # for the bd smartsite extension set with the 3 port manifold that is used for anesthesia medications has a defect with some of the supply.The distal port is facing the wrong direction which makes the medication go up the line instead of down and into the patient¿s system.D.4.Medical device lot #: 20016722.D.4.Medical device expiration date: 2023-01-20.H.4.Device manufacture date: 2020-01-20.D.10 device available for eval yes.D.10 returned to manufacturer on: 09/03/2020.Investigation conclusion a complaint of disassembly was received from the customer.Samples were sent in for investigation, and from these samples the complaint of disassembly could not be verified.Visual evaluation of the samples was performed with the assembly drawing.A device history record review for model 20519e lot number 20016722 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 20jan2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A root cause could not be established due to the issue not being verified.

Brand Name
3-PORT MANIFOLD W/EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10486374
Report Number9616066-2020-02630
Device Sequence Number4060396
Product Code FPA
UDI-Device Identifier10885403234941
UDI-Public10885403234941
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/20/2023
Device Model Number20519E
Device Catalogue Number20519E
Device Lot Number20016722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;